Journal Basic Info
- Impact Factor: 1.809**
- H-Index: 6
- ISSN: 2474-1655
- DOI: 10.25107/2474-1655
- Molecular Biology
- Dentistry and Oral Biology
- Chronic Disease
- Signs and Symptoms-Clinical Findings
- Sexual Health
- Sports Medicine
- Renal Disease
Citation: Ann Clin Case Rep. 2016;1(1):1091.DOI: 10.25107/2474-1655.1091
Roberto Padrini, Marco Panfili M, Marta Martin, Mariagiulia Anglani
Department of Cardiological, Department of Medicine, University of Padova, Italy
Department of Cardiological, Thoracic and Vascular Sciences, University of Padova, Italy
Department of Cardiological, Department of Neurosciences, University of Padova, Italy
Aim: To describe a case of levofloxacin-induced seizures associated with reversible magnetic resonance (MR) brain alterations.
Methods: A 95-year-old white woman had three convulsive episodes two days after starting levofloxacin therapy (500mg qd). After drug withdrawal, seizures subsided and a diagnostic path was instituted.Results: Acute cerebrovascular events were excluded. MR images obtained 7 days after the onset of seizures showed bilateral alterations in the medial prefrontal cortex, compatible with cytotoxic oedema. Thirty-seven days later, such alterations had disappeared.Conclusions: Cytotoxic oedema may have been produced by massive glutamate release during epileptic episodes. However, a glutamatergic effect of fluoroquinolones cannot be excluded and deserves further study.
Cite the Article:
Padrini R, Marco Panfili M, Martin M, Anglani M. Reversible Cytotoxic Cortex Oedema Associated with Levofloxacin- Induced Seizures. A Case Report. Ann Clin Case Rep. 2016; 1: 1091.